Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 165, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 4, 2006, 12:39 PM MDT for Arthur County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2006, 12:39 PM MDT (18:39 UTC)
- Expired
- Jul 4, 2006, 1:30 PM MDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Arthur County, NE
The radar
The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1031 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:46 AM MDT, 9 hours 53 minutes earlier.
Area forecast discussion, Jul 4, 2:46 AM MDT, 9 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 AM CDT TUE JUL 4 2006 .SYNOPSIS... 1025 MB SURFACE HIGH CENTER OVER NORTHERN NORTH DAKOTA WILL BUILD SOUTHEAST TODAY INTO SOUTH CENTRAL SOUTH DAKOTA. THE SURFACE HIGH WILL PUSH A WEAK SURFACE FRONT SOUTHWEST ACROSS NEBRASKA BY EVENING WITH THE BOUNDARY TO EXTEND FROM CNTRL WYOMING SOUTHEAST TO THE SRN NEBRASKA PANHANDLE BY EVENING. && .DISCUSSION... TODAY THE UPPER RIDGE AXIS WILL STRENGTHEN WEST OF THE CONTINENTAL DIVIDE AS THE DOWNSTREAM SUBSIDENCE PATTERN HAMPER MODEL GENERATED QPFS ONTO THE PLAINS. OVERNIGHT CONVECTION THAT FORMED ON THE HIGHER PLAINS DISSIPATED WHILE MOVING SOUTHEAST INTO PORTIONS OF WESTERN NEB. KLNX 88D ATTM SHOWS FEW RETURNS IN NRN SHERIDAN COUNTY WITH SHORTWAVE TROUGH TO MOVE EAST AND WEAKEN THIS MORNING. MODELS ARE GENERATING EXPANSIVE QPF VALUES WITH WRF THE WETTEST. THE MODELS HAVE OVER FORECASTED QPF LAST TWO DAYS IN SIMILAR PATTERN FOR AREAS EAST OF THE ROCKIES. ATTM THE GFS SOLUTION DEPICTS SURFACE AND QPF FEATURES CLOSE TO CURRENT CONDITIONS WITH FORECAST TRENDED TOWARD THAT SOLUTION IN THE NEAR TERM. TODAY THE FRONTAL BOUNDARY TO THE SOUTH ACROSS KANSAS WILL SINK SOUTHWARD AS THE SURFACE HIGH BUILDS SOUTH. THE CONVERGENT UPSLOPE FLOW BETWEEN THE FRONT AND SURFACE HIGH CENTER BUILDING SOUTH WILL DRAWN MOISTURE NORTHWEST. THE CHANCE FOR CONVECTION WILL FOCUS ACROSS THE WEST BY AFTERNOON AS THE NEXT SHORTWAVE MOVES SOUTHEAST INTO THE NORTHWEST THIS AFTERNOON...THEN ACROSS THE SOUTHWEST OVERNIGHT. THE INCREASING UPSLOPE PATTERN WILL ALSO LIMIT FULL HEATING POTENTIAL AND WENT WITH THE COOLER GUIDANCE. LEFT LOW POPS ACROSS THE SOUTHWEST EARLY AS OUTFLOW BOUNDARY FROM KANSAS CONVECTION MAY INTERACT WITH WEAK FRONT TO SLIP SOUTHWEST FOR ISOLATED CONVECTION EARLY. THE UPPER RIDGE AXIS WILL BUILD EAST TO THE PANHANDLE OVERNIGHT WEDNESDAY INTO THURSDAY. UNTIL THEN ISOLATED TO WIDELY SCATTERED CONVECTION REMAINS POSSIBLE OFF THE HIGH PLAINS...WITH LITTLE CHANGE SEEN UNTIL INTO THE EXTENDED AS THE UPPER RIDGE BREAKS DOWN WITH A MORE ZONAL PATTERN RETURNING OVER THE WEEKEND. FEW CHANGES MADE INTO THE EXTENDED. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 19
Hazardous weather outlook, Jul 4, 4:39 AM MDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 539 AM CDT TUE JUL 4 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-051030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 539 AM CDT TUE JUL 4 2006 /439 AM MDT TUE JUL 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...MAINLY WEST OF HIGHWAY 83 FROM VALENTINE TO NORTH PLATTE. SURFACE HIGH PRESSURE WILL BUILD INTO THE UPPER MISSOURI VALLEY TODAY...RESULTING IN ABUNDANT EASTERLY WINDS. THESE WINDS WILL USHER IN PLENTY OF LOW LEVEL MOISTURE. THIS MOISTURE WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE TONIGHT TO PRODUCE THUNDERSTORMS. THE MAIN SEVERE THREAT WILL BE ACROSS THE EASTERN PANHANDLE...THIS AFTERNOON AND EVENING...WITH THE GREATEST THREAT FROM LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT...AS WELL AS THURSDAY AFTERNOON AND EVENING...WEST OF A LINE FROM VALENTINE TO NORTH PLATTE. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY THIS AFTERNOON AND TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 1:17 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 43 min |
| Jul 4, 2:10 PM MDT | Flash Flood Watch | LBF | Chase, Deuel, Frontier, Hayes, Keith, Perkins | 6 hr |
| Jul 4, 3:36 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 24 min |
| Jul 4, 4:14 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 18 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.